Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Norman, OK

March 7, 2006Major County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2006, 8:29 PM CST for Major County, Oklahoma. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2006, 8:29 PM CST (02:29 UTC)
Expired
Mar 7, 2006, 9:00 PM CST
In force
31 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Major County, OK

The radar

The Vance AFB radar (KVNX), 56 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 8:55 PM CSTHAIL 0.881 S Ringwood, OK
Mar 7, 9:03 PM CSTHAIL 1Meno, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 7:34 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1249 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 080229
SVROUN
OKC093-080300-
/O.NEW.KOUN.SV.W.0002.060308T0229Z-060308T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CST TUE MAR 7 2006

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAJOR COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 900 PM CST

* AT 829 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
  OF FAIRVIEW TO MENO...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE FAIRVIEW...ISABELLA...MENO AND
  RINGWOOD.

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY.

LAT...LON 3627 9863 3616 9855 3627 9810 3648 9811

$$

24
1 follow-up statement
000 
WWUS54 KOUN 080239
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
838 PM CST TUE MAR 7 2006

OKC093-080300-
/O.CON.KOUN.SV.W.0002.000000T0000Z-060308T0300Z/
MAJOR OK-
838 PM CST TUE MAR 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR MAJOR COUNTY...

AT 838 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
NUMEROUS STRONG TO SEVERE THUNDERSTORMS OVER THE EASTERN HALF OF 
MAJOR COUNTY...BETWEEN FAIRVIEW AND LAHOMA...MOVING NORTHEAST AT 40 
MPH. THE STRONGEST STORM WAS 5 MILES EAST OF FAIRVIEW. THESE STORMS 
REMAIN CAPABLE OF PRODUCING HAIL UP TO AN INCH IN DIAMETER...IN 
ADDITION TO VERY HEAVY RAINFALL.

* LOCATIONS IN THE WARNING INCLUDE FAIRVIEW...ISABELLA...MENO AND
  RINGWOOD.

LAT...LON 3631 9851 3618 9854 3627 9810 3648 9811

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:01 PM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Mar 7, 3:01 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CST TUE MAR 7 2006

.DISCUSSION...
WILL KEEP IN SLIGHT/CHANCE POPS ACROSS EASTERN 3/4 OF FA FOR
TONIGHT. 18/19Z ACARS DATA SUGGEST THAT CAP MAY BE TO STRONG
BUT ANOTHER WAVE APPROACHING IN SOUTHWESTERLY FLOW MAY BE ENOUGH
FOR ELEVATED SHOWERS/STORMS THIS EVENING. HAVE UPGRADED RED FLAG
WATCH TO WARNING MOST LOCATIONS FOR WEDNESDAY AFTERNOON. EXPECT
DRYLINE TO MIX FARTHER EAST WEDNESDAY AFTERNOON SO WESTERN CENTRAL
AND SOUTHWEST PARTS OF FA WILL LIKELY HAVE MORE EXTREME FIRE
WEATHER BEHAVIOR. HUMIDITY ACROSS CENTRAL PARTS OF THE STATE WILL
BE LIMITING FACTOR AND FAR SOUTHEAST OKLAHOMA SHOULD HAVE COOLER
TEMPERATURES.

BEST CHANCE FOR STORMS WILL COME LATE WEDNESDAY AFTERNOON INTO
EARLY THURSDAY MORNING AS MAIN TROUGH MOVES ACROSS THE SOUTHERN
PLAINS AND COLD FRONT SWEEP ACROSS THE AREA. RAIN WITH EMBEDDED
THUNDER MAY LINGER ACROSS NORTHERN HALF OF STATE EARLY THURSDAY
MORNING.

AFTER RELATIVELY COOL DAY ON THURSDAY...TEMPERATURES SHOULD WARM
AGAIN FRIDAY WITH INCREASING SOUTHWEST WINDS DURING THE DAY.
APPEARS THAT FRIDAY WILL BE ANOTHER VERY HIGH TO EXTREME FIRE WEATHER
DAY.

APPEARS THAT COOL DOWN IS IN STORE BY EARLY NEXT WEEK AS FRONT PUSHES
ACROSS MOST THE FA BY LATE MONDAY.  WILL KEEP IN SLIGHT CHANCE OF RAIN
FOR NOW FOR LATE SUNDAY INTO PARTS OF THE DAY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  76  50  62 /  30  30  60  20
HOBART OK         61  77  45  66 /  10  20  30  10
WICHITA FALLS TX  63  82  51  67 /  20  30  60  10
GAGE OK           58  75  38  61 /  10  10  30  20
PONCA CITY OK     61  77  46  57 /  30  30  50  50
DURANT OK         64  74  63  69 /  20  40  80  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
     OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     RED FLAG WARNING FROM 12 PM TO 8 PM CST WEDNESDAY FOR OKZ004-
     OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
     OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
     OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
     OKZ029-OKZ030-OKZ031-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ044-OKZ045-OKZ046-
     OKZ047-OKZ050-OKZ051.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR OKZ032-OKZ043-OKZ048-OKZ052.

TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     RED FLAG WARNING FROM 12 PM TO 8 PM CST WEDNESDAY FOR TXZ083-
     TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

SIX
Hazardous weather outlook, Mar 7, 7:05 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CST TUE MAR 7 2006

OKZ004>048-050>052-TXZ083>090-081300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
705 PM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
NORTHERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS NORTH AND EAST OF A LINE FROM CUSHING...TO
ENID...TO CHEROKEE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER
MIDNIGHT.

IMPACTS...
HAIL TO 1 INCH IN DIAMETER WILL BE THE MAIN SEVERE WEATHER CONCERN.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTH
CENTRAL OKLAHOMA SHOULD REMAIN ALERT FOR THUNDERSTORM DEVELOPMENT
LATE TONIGHT...AND BE PREPARED FOR POSSIBLE SEVERE WEATHER
OPERATIONS AFTER DARK.

DISCUSSION...
THE DRY LINE MOVED INTO EXTREME WESTERN OKLAHOMA THIS AFTERNOON...
BUT FAILED TO INITIATE THUNDERSTORMS. NEW UPPER AIR DATA RECEIVED
THIS EVENING CONFIRM THAT A CAPPING INVERSION OF WARM AIR ALOFT
WAS... AND IS... TOO STRONG TO ALLOW THUNDERSTORMS TO DEVELOP ALONG
THE DRY LINE. THEREFORE... THE RISK OF SEVERE THUNDERSTORMS HAS
DIMINISHED THIS EVENING OVER MOST OF WESTERN AND CENTRAL OKLAHOMA.

THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE LATE TONIGHT... MAINLY
OVER THE NORTHEASTERN THIRD OF OKLAHOMA... AS A LOW LEVEL JET
DEVELOPS AFTER DARK. THE CAP IS FORECAST TO BE WEAKER OVERNIGHT FROM
NORTH CENTRAL OKLAHOMA NORTHEASTWARD INTO KANSAS AND MISSOURI. AN
UPPER LEVEL DISTURBANCE... SEEN ON SATELLITE IMAGES MOVING
NORTHEASTWARD ACROSS SOUTHERN ARIZONA INTO NEW MEXICO EARLY THIS
EVENING... MAY CONTRIBUTE TO THUNDERSTORM DEVELOPMENT AS IT REACHES
THE SOUTHERN AND CENTRAL PLAINS LATE TONIGHT. THESE THUNDERSTORMS...
IF THEY FORM... WILL BE ELEVATED AND COULD PRODUCE LARGE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE THUNDERSTORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY. THERE WILL BE A
CHANCE OF SEVERE STORMS ON WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER
CHANCE OF THUNDERSTORMS WILL ENTER THE FORECAST ON SUNDAY AND
MONDAY.

OTHER HAZARDOUS WEATHER...
THE FIRE DANGER WILL PERIODICALLY REACH THE HIGH OR VERY HIGH
CATEGORY INTO THIS WEEKEND. WESTERN OKLAHOMA AND PORTIONS OF WESTERN
NORTH TEXAS...WHICH WILL BE WEST OF A DRY LINE ON WEDNESDAY...COULD
REACH THE EXTREME CATEGORY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

24

In the hours before

Special weather statement, Mar 7, 7:44 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CST TUE MAR 7 2006

OKZ010-080215-
WOODWARD OK-
744 PM CST TUE MAR 7 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

STRONG WINDS...GUSTING AT TIMES OVER 50 MPH...WILL AFFECT PARTS OF
WOODWARD COUNTY THROUGH 830 PM. ALTHOUGH NO THUNDERSTORMS WERE
INDICATED IN THE AREA...AND NONE ARE EXPECTED THIS EVENING...AREAS
OF LIGHT RAIN ARE BRINGING STRONG WINDS DOWN TO THE SURFACE. AT 731
PM...WINDS AT THE WOODWARD AIRPORT GUSTED TO 60 MPH.

PEOPLE IN WOODWARD COUNTY...INCLUDING THE CITY OF WOODWARD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR STRONG
WINDS.

24
Special weather statement, Mar 7, 7:56 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CST TUE MAR 7 2006

OKZ011-015-080215-
MAJOR OK-DEWEY OK-
756 PM CST TUE MAR 7 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND MAJOR COUNTIES.

STRONG THUNDERSTORMS WERE DEVELOPING BETWEEN TALOGA AND FAIRVIEW  AT
756 PM CST...MOVING NORTHEAST AT 40 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN DEWEY AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

24
Local storm report, Mar 7, 8:29 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CST TUE MAR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             5 E ORION               36.22N 98.69W
03/07/2006  M0.75 INCH       MAJOR              OK   LAW ENFORCEMENT

            REPORTED BY MAJOR COUNTY SHERIFF

&&

TY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 8:04 PM CSTSevere Thunderstorm WarningOUNDewey, Major26 min
Mar 7, 8:56 PM CSTSevere Thunderstorm WarningOUNGarfield, Major64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.